Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What causes stomach pain while taking blood thinners for atrial fibrillation?

User rating for this question
Excellent
Answered by

Oncologist
Practicing since : 2002
Answered : 2487 Questions
Question
I have been experiencing pain in my stomach area for the last month or so....maybe a bit longer. It bothers me mostly at night.....well, pretty much at night.....but not when I go to bed. If I wake up at around 4:30 or so in the morning, then I notice the pain.....like a dull pain, that gets worse slowly, and its always worse if I am laying flat on my back. If I turn to my left side, it usually gets worse, but if I turn to my right side, the pain usually goes away....the only time I have the pain is in the early morning hours.....once I get up out of bed, if the pain is still with me, it will go away once I sit up and stand up, and I do not have the pain anymore for the rest of the day.....also, I notice when I first get up in the morning, I have to burp, but have some problems with burping....its doesn't seem to want to come out, but it does a bit. I hope you can help me figure out what is causing this problem.....I am 63 years old, and have never ever had problems with pain in my stomach....I am scared it is stomach cancer, or my gallbladder, which makes me worry because I do not want an operation as I am on blood thinners due to A-Fib
Posted Sat, 8 Feb 2014 in General Health
 
 
Answered by Dr. Robert Galamaga 21 minutes later
Brief Answer: Considerations Detailed Answer: Hello & thank you for submitting your question. Often times stomach/abdominal pain is due to reflux gastritis. A peptic ulcer can also cause similar symptoms. Indeed there are other organs in the area, as you mention, and these cannot be evaluated without a good physical examination. The best thing for a good XXXXXXX of health and ease of mind would be to see your doctor for a checkup. Again, thank you for submitting your question and I hope this offers some help. Take care, Dr. G
Above answer was peer-reviewed by
 
Follow-up: What causes stomach pain while taking blood thinners for atrial fibrillation? 2 minutes later
Thank you...but I was just curious as to why the pain only comes at night when I am laying down, and not till in the early hours of the morning....4:00 a.m. and after?....are certain foods causing this pain.....?
 
 
Answered by Dr. Robert Galamaga 8 minutes later
Brief Answer: Follow up Detailed Answer: Hello again, Dyspepsia, or GERD, is often worse at night because when one is laying down gravity is not working to keep the reflux contents in the stomach or intestine. Foods notorious for exacerbating this condition include spicy foods, acidic foods, and chocolate. Weight-loss can also help with reflux problems. Waiting at least an hour before laying down for bed can help. Again, thank you for submitting your question. The best thing is to see your physician for a physical examination to get a better understanding of what you might be dealing with. Dr G
Above answer was peer-reviewed by
 
Follow-up: What causes stomach pain while taking blood thinners for atrial fibrillation? 2 minutes later
OK...thank you very much....I understand now about the laying down part....yes, I will be going to my family Dr. to follow up....one last question.....would drinking Pepsi or Coke be an issue you think for the reflux problem if for sure that is what my problem is? even tho most times I only drink pop during the day....very seldom in the evening
 
 
Answered by Dr. Robert Galamaga 7 minutes later
Brief Answer: Follow up Detailed Answer: Hello, Drinks like Pepsi or Coke are acidic and contain carbonation, and therefore can worsen these problems. However, if you are drinking this infrequently and having it during the day, it is doubtful that it is significantly contributing to the symptoms. I'm glad to hear that you are planning a visit to the doctor. All the best, Dr. G
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor